Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 128, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 26, 2005, 4:18 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2005, 4:18 PM CDT (21:18 UTC)
- Expired
- Sep 27, 2005, 10:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 262119
FFWSJU
PRC059-262330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
518 PM AST MON SEP 26 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
GUAYANILLA
* UNTIL 730 PM AST
*FOR PEOPLE ALONG THE RIO GUAYANILLA
* AT 515 PM AST...A USGS RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING FROM HEAVY
RAINFALL OVER THE WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1803 6676 1800 6677 1797 6682 1806 6680
$$1 follow-up statement
000
WGCA72 TJSJ 262302
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
704 PM AST MON SEP 26 2005
PRC059-262330-
GUAYANILLA-
704 PM AST MON SEP 26 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
GUAYANILLA
AT 700 PM AST...A USGS RIVER GAUGE INDICATED THAT THE RIO GUAYANILLA
HAS FALLEN BELOW FLOOD STAGE AND CONTINUES TO DROP TO NEAR NORMAL
LEVELS. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 1803 6676 1800 6677 1797 6682 1806 6680
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:35 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 26, 2:35 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 335 PM AST MON SEP 26 2005 .DISCUSSION...MOISTURE REMAINED ABUNDANT IN THE 12Z SOUNDING WITH PRECIPITABLE WATER OF 1.96 INCHES AND LIFTED INDEX OF -4.4 . WINDS WERE EASTERLY AT LOW AND MIDDLE LEVELS...AND NORTHEAST AROUND 20 KNOTS AT UPPER LEVELS. AS A RESULT...SHOWERS...HEAVY AT TIME AND SCATTERED THUNDERSTORMS DEVELOPED OVER PARTS OF PUERTO RICO...BUT PARTICULARLY ACROSS THE SAN JUAN METRO AREA...WHERE SOME URBAN FLOODING WERE REPORTED. THE RIO PIEDRAS IN SAN JUAN WAS OUT OF ITS BANK DUE TO THE HEAVY RAIN...PROMPTED THE ISSUANCE OF A COUPLE OF FLASH FLOOD WARNING. THERE WILL BE ENOUGH MOISTURE TO MAINTAIN THE DEVELOPMENT OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS PART OF THE LOCAL ISLANDS EACH DAY...MAINLY DURING THE AFTERNOON HOURS. THE TROPICAL WAVE THAT CROSSED THE LOCAL ISLANDS YESTERDAY IS NOW LOCATED ACROSS THE EASTERN CARIBBEAN...NEAR 70 WEST. THIS SYSTEM WILL CONTINUE TO MOVE WESTWARD AND AWAY FROM THE REGION TONIGHT. IT IS POSSIBLE THAT THIS WAVE WILL ENCOUNTER FAVORABLE CONDITIONS FOR TROPICAL DEVELOPMENT IN THE WESTERN CARIBBEAN IN A COUPLE DAYS. IN THE MEAN TIME...WE ARE WATCHING ANOTHER TROPICAL WAVE...THAT IS ALONG 41 WEST THIS AFTERNOON. ACCORDING TO MODEL DATA...THIS WAVE IS EXPECTED TO APPROACH THE LOCAL AREA ON THURSDAY...BRINGING A NOTICEABLE INCREASE IN MOISTURE AND THE RISK OF FLOODING. VISIBLE SATELLITE PICTURES AND THE LATEST QUIKSCAT PASS REVEAL THAT AN AREA OF LOW PRESSURE IS ASSOCIATED WITH THE WAVE. THE GOOD NEWS IS THAT WINDS IN THE UPPER ATMOSPHERE ARE NOT FAVORABLE FOR DEVELOPMENT AT THIS TIME. THE ACTIVE WEATHER MAY LINGER OVER THE LOCAL REGION UNTIL SATURDAY. THE GFS MODEL IS ALSO SHOWING GOOD THETA-E AND OMEGA VALUES OVER THE LOCAL AREA THURSDAY NIGHT THROUGH SATURDAY...WHEN IS EXPECT THE BEST ACTIVITY. && .MARINE...LONG PERIOD NORTH NORTHEAST SWELLS GENERATED FROM A LARGE NON-TROPICAL AREA OF LOW PRESSURE THAT IS LOCATED SEVERAL HUNDRED MILES EAST OF BERMUDA WILL BEGIN TO ARRIVE ON TUESDAY...AND WILL PEAK ON WEDNESDAY. MARINERS SHOULD EXPECT WIND OF 15 KNOTS OR LESS AND SEAS OF 6 TO 7 FEET ACROSS THE ATLANTIC OFFSHORE WATERS AND THE CARIBBEAN PASSAGES. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 88 / 40 40 40 40 STT 79 88 79 88 / 50 50 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 24
Hazardous weather outlook, Sep 26, 5:30 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON SEP 26 2005 PRZ001>013-AMZ710>750-271030- 630 AM AST MON SEP 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE HAS MOVED ACROSS THE CARIBBEAN WATERS SOUTH OF OUR LOCAL REGION AND NOW IS LOCATED SOUTH OF THE HISPANIOLA. LINGERING MOISTURE ASSOCIATED TO THIS WAVE WILL COMBINE WILL DIURNAL AND LOCAL TERRAIN EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY RAINFALL...MAINLY ACROSS THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. AS A RESULT SOME MINOR LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-271030- 630 AM AST MON SEP 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE HAS MOVED ACROSS THE CARIBBEAN WATERS SOUTH OF OUR LOCAL REGION AND NOW IS LOCATED SOUTH OF THE HISPANIOLA. LINGERING MOISTURE ASSOCIATED TO THIS WAVE WILL COMBINE WILL DIURNAL AND LOCAL TERRAIN EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY RAINFALL...MAINLY ACROSS PARTS OF THE ISLANDS. HOWEVER...NO SIGNIFICANT FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:36 PM CDT | Flash Flood Warning | JSJ | 17 hr | |
| Sep 26, 1:51 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.